Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Tachycardia. Inner ear infection. Related?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2418 Questions
I experienced tachycardia for the first time in my life today and I was also just diagnosed with an inner ear infection. Can the tachycardia be due to the middle ear infection?

Posted Mon, 23 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Sumit Bhatti 1 hour later

Thank you for your query.

1. There is no direct relation between your middle ear and tachycardia. Vertigo is more often associated with tachycardia.

2. Your tachycardia may be due to infection, acid reflux or medication such as Gabapentin (prolonged use or withdrawal).

3. COPD (Chronic Obstructive Pulmonary Disease) secondary to your alpha 1 antitrypsin deficiency may also be responsible. Get this investigated with Chest X-rays and Lung Function Tests.

4. Get your Complete Blood Count (to rule out infection, anemia), Liver Function and Thyroid Function Tests done.

5. If your tachycardia persists, get an ECG to determine the type of tachycardia. This will help narrow down the extensive list of conditions that may cause tachycardia.

I hope I have answered your query. If you have any follow up queries, I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor